tinea cruris erythematous scaly plaque with crust in skin fold
This looks like a localized inflammatory skin lesion in a skin fold. I can't diagnose it from one photo, and the most likely cause is a fungal infection.
What I see
It's a small, well-defined patch at the crease of the skin, probably the armpit or groin, in a hairy area.
The centre is red to dusky pink, with crust and flaking.
Yellow-orange staining surrounds it. That may be from a topical antiseptic or home remedy such as povidone-iodine or turmeric, or it may be crusting.
The skin around it looks otherwise normal, with no obvious pus, swelling or spreading redness.
Most likely: tinea (a dermatophyte or "ringworm" fungal infection), e.g. tinea cruris if this is the groin
Textbooks describe tinea cruris as an erythematous, scaling lesion in an intertriginous area, usually itchy. The usual organisms are T. rubrum, T. mentagrophytes and E. floccosum (Jawetz, Melnick & Adelberg's Medical Microbiology 28E).
It typically starts as a small red, scaly or crusted patch. It spreads outward and partly clears in the centre, leaving a curved, well-defined, active border (Andrews' Diseases of the Skin, Tinea Cruris).
In men it spares the scrotum (Harrison's Principles of Internal Medicine 22E, Dermatophytosis).
Your lesion is small and crusted rather than ring-shaped, so this is not a classic picture. Topical treatment or rubbing may have changed how it looks.
Other possibilities
Intertrigo or friction dermatitis, from sweat and rubbing
Candidal intertrigo, which usually looks beefy red with small satellite spots
Erythrasma, a bacterial infection that is more brown and flat
Impetigo or a secondary bacterial infection, which tends to have honey-coloured crust
Inverse psoriasis, which usually shows sharply demarcated, smooth red plaques (Fitzpatrick's Dermatology)
Contact dermatitis, for example from a topical product or irritant
Less likely, a single non-healing lesion that needs a biopsy
What to do
Keep the area clean and dry, and avoid tight clothing and friction.
Don't apply steroid creams unless a doctor advises it. They can make fungal infections worse and change how they look.
See a doctor or dermatologist if it's spreading, painful, oozing or getting worse. Also go if you have fever or swollen glands, or if it hasn't improved after 1 to 2 weeks of an over-the-counter antifungal (clotrimazole or terbinafine cream).
A skin scraping with a KOH test confirms a fungal infection quickly. Diabetes or low immunity makes a prompt visit more important.
I couldn't confirm what "Candid-R ointment" contains. Searches only returned Candid-B (clotrimazole + beclomethasone, a steroid), and nothing for "Candid-R." I don't want to guess, so check the ingredients on the box before you use it.
If the label says clotrimazole alone
It's a reasonable thing to try, because clotrimazole is an antifungal and a fungal infection is the most likely cause here.
Apply a thin layer to the lesion and about 2 cm of skin around it, twice daily.
Continue for 2 weeks after it looks clear. Stopping early often lets it come back.
Keep the area dry, and wear loose cotton clothing.
Ointments are greasy and trap moisture in a skin fold. A cream, powder or spray often suits folds better.
If the label lists a steroid (beclomethasone, betamethasone, clobetasol, mometasone and so on)
Don't use it for now.
Steroid combinations can calm the redness and itch while the fungus keeps spreading. This is called tinea incognito, and it makes the rash harder to diagnose later.
Skin folds absorb steroids more readily, which raises the risk of thinning and stretch marks.
Prescription-only steroid combinations are best used after a doctor has confirmed the diagnosis.
If the label lists an antibiotic (for example mupirocin or fusidic acid)
That would suit a bacterial infection like impetigo better than a fungal one. It wouldn't treat fungus.
Stop and see a doctor if:
It burns, stings or gets redder after you apply it.
It hasn't clearly improved after 1 to 2 weeks.
It spreads, oozes pus or becomes painful.
You have fever, diabetes or low immunity.
If you tell me the ingredients printed on the tube, I can say whether it's appropriate.
This is a shared conversation. Sign in to Orris to start your own chat.